Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 227, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 6, 2005, 5:19 PM CDT for Humphreys County, Tennessee. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2005, 5:19 PM CDT (22:19 UTC)
- Expired
- Aug 6, 2005, 5:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Humphreys County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 5:30 PM CDT | TSTM WND DMG | 8 Se New Johnsonville, TN | TREES DOWN ACROSS THE SOUTHERN HALF OF THE COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 583 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1363 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 062219 SVROHX TNC085-062245- /O.NEW.KOHX.SV.W.0227.050806T2219Z-050806T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 519 PM CDT SAT AUG 6 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HUMPHREYS COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF WAVERLY * UNTIL 545 PM CDT * AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF WAVERLY... AND MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... RURAL SOUTHERN HUMPHREYS COUNTY AT 530 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3594 8758 3611 8765 3605 8797 3583 8787 $$ 21
1 follow-up statement
000 WWUS54 KOHX 062231 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 530 PM CDT SAT AUG 6 2005 TNC085-062245- /O.CON.KOHX.SV.W.0227.000000T0000Z-050806T2245Z/ HUMPHREYS TN- 530 PM CDT SAT AUG 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM CDT FOR HUMPHREYS COUNTY... AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF WAVERLY...MOVING SOUTHWEST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE OVER... RURAL SOUTHERN HUMPHREYS COUNTY AT 540 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3592 8774 3611 8770 3605 8797 3583 8787 $$ 21
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 1:40 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Aug 6, 1:40 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 140 PM CDT SAT AUG 6 2005 .DISCUSSION... CONVECTION QUICKLY DEVELOPING OVER THE AREA EARLY THIS AFTERNOON. WE EXPECT TO BE BUSY THROUGH THE REST OF THE DAY MONITORING STORMS AND POSSIBLY ISSUING A FEW WARNINGS FOR ISOLATED SEVERE CELLS. MAIN POTENTIAL WILL BE DOWNBURST WINDS AS WE SAW YESTERDAY. LOCALIZED HEAVY RAIN MAY ALSO OCCUR WITH RELATIVELY SLOW MOVEMENT OF STORMS. MAJORITY OF STORMS SHOULD DIMINISH LATER THIS EVENING WITH LOSS OF HEATING. A LOW PRESSURE SYSTEM WAS LOCATED ACROSS AL/FL AREA AND A POORLY DEFINED...DISSIPATING COLD FRONT REMAINED JUST TO OUR NORTH. THE FRONT WILL CONTINUE TO DISSIPATE OVER THE NEXT COUPLE OF DAYS AS THE LOW PRESSURE DRIFTS NORTHWARD. THE ATMOSPHERE WILL BECOME MORE MOIST IN MID LEVELS THAN IT HAS BEEN...RESULTING IN MORE CLOUDINESS AND SLIGHTLY HIGHER RAIN CHANCES...BUT A LITTLE LESS SEVERE POTENTIAL. THUNDERSTORMS WILL BE POSSIBLE ANY TIME THROUGH THE NEXT FEW DAYS...BUT PRIMARILY HEAT DRIVEN WITH GREATEST COVERAGE IN THE AFTERNOON AND EARLY EVENING. HIGH TEMPERATURES COULD BE HELD BELOW 90 IN MANY AREAS SUNDAY THROUGH TUESDAY WITH POTENTIAL FOR INCREASED CLOUDS AND SHOWERS/STORMS. APPEARS THAT THROUGH AND DEEP MOISTURE WILL WEAKEN AND LIFT AWAY FROM THE AREA MIDWEEK AS UPPER RIDGE BUILDS OVERHEAD. TEMPERATURES WILL PUSH INTO THE LOW TO MID 90S AGAIN LATE WEEK WITH MS/PC SKIES. NOT SURE THERE WILL BE STORMS EVERY DAY LATE WEEK...BUT THIS TIME OF YEAR IT IS PRETTY SAFE TO FORECAST ISOLATED CONVECTION. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 70 88 70 87 / 30 50 30 50 CLARKSVILLE 70 89 69 88 / 30 50 30 40 CROSSVILLE 67 83 65 82 / 40 50 40 50 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 13
Hazardous weather outlook, Aug 6, 8:45 AM CDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 845 AM CDT SAT AUG 6 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-071030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 845 AM CDT SAT AUG 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO TONIGHT. MOST OF THE STORMS WILL PRODUCE HEAVY DOWNPOURS AND FREQUENT LIGHTNING. HOWEVER A FEW THUNDERSTORMS COULD BECOME SEVERE...WITH DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY AS A FRONTAL SYSTEM STALLS OVER THE REGION AND DISSIPATES. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...ISOLATED STORMS MAY BECOME SEVERE PRIMARILY DURING THE HEATING OF THE AFTERNOON AND EARLY EVENING. .SPOTTER ACTIVATION STATEMENT... BECAUSE OF THE ISOLATED NATURE OF THE SEVERE STORMS...SPOTTER ACTIVATION IS NOT ANTICIPATED. MAG
In the hours before
Local storm report, Aug 6, 3:04 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
304 PM CDT SAT AUG 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 5 W GALLATIN 36.38N 86.54W
08/06/2005 SUMNER TN LAW ENFORCEMENT
TREES DOWN COUNTY-WIDE.
&&
MGIRODOLocal storm report, Aug 6, 3:28 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
328 PM CDT SAT AUG 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG 5 N NASHVILLE 36.24N 86.78W
08/06/2005 DAVIDSON TN EMERGENCY MNGR
TWO TREES DOWN IN MADISON
&&
MGIRODOLocal storm report, Aug 6, 3:43 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
343 PM CDT SAT AUG 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 2 E LAWRENCEBURG 35.25N 87.30W
08/06/2005 LAWRENCE TN TRAINED SPOTTER
NUMEROUS TREE LIMBS DOWN
&&
SHERRONLocal storm report, Aug 6, 3:44 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
344 PM CDT SAT AUG 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM TSTM WND DMG 5 N COLUMBIA 35.69N 87.05W
08/06/2005 MAURY TN TRAINED SPOTTER
TREES DOWN
&&
SHERRONSpecial weather statement, Aug 6, 4:28 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 428 PM CDT SAT AUG 6 2005 TNZ033-062210- OVERTON- 428 PM CDT SAT AUG 6 2005 ...STRONG THUNDERSTORM IN EASTERN OVERTON COUNTY... A STRONG THUNDERSTORM WAS LOCATED ABOUT 5 MILES EAST OF LIVINGSTON. THE STORM WAS MOVING TO THE SOUTHWEST AT ABOUT 10 MILES PER HOUR. EXPECT DANGEROUS CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINS...GUSTY WINDS OF 35 TO 40 MPH AND POSSIBLY SOME SMALL HAIL. THE THUNDERSTORM WILL MOVE ACROSS SOUTHERN OVERTON COUNTY BETWEEN 445 PM AND 5 PM. 21
Special weather statement, Aug 6, 4:39 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 439 PM CDT SAT AUG 6 2005 TNZ057-062230- HICKMAN- 439 PM CDT SAT AUG 6 2005 ...STRONG THUNDERSTORM IN NORTHERN HICKMAN COUNTY... A STRONG THUNDERSTORM WAS LOCATED ABOUT 7 MILES NORTH OF CENTERVILLE AT 437 PM. THE STORM WAS MOVING TO THE SOUTHWEST AT ABOUT 10 MILES PER HOUR. EXPECT DANGEROUS CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINS...GUSTY WINDS OF 35 TO 40 MPH AND POSSIBLY SOME SMALL HAIL. IF THE THUNDERSTORM HOLDS TOGETHER... IT WILL MOVE ACROSS CENTERVILLE BETWEEN 515 PM AND 530 PM. 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:13 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 32 min |
| Aug 5, 8:19 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 26 min |
| Aug 6, 1:56 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Warren | 34 min |
| Aug 6, 1:58 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 32 min |
| Aug 6, 2:20 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner | 40 min |
| Aug 6, 3:11 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 34 min |
| Aug 6, 3:35 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 25 min |
| Aug 6, 4:42 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 33 min |
| Aug 6, 5:37 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith | 23 min |
| Aug 6, 5:47 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.